MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367004
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo was chosen to treat a severly calcified lesion (93% stenosis degree) in a mid lad.Despite repeated attempts the device could not cross the lesion.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned instrument showed that the balloon is not well folded and shows clear signs of inflation.Calculations revealed that the remaining lumen diameter in the target lesion was significantly smaller than the folded balloon profile.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device subject to this complaint, no material or manufacturing related root cause could be determined.The final root cause is most likely related to patient anatomy.

Brand Name
PANTERA LEO 2.5/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8712216
Report Number1028232-2019-02458
Device Sequence Number2021474
Product Code LOX
UDI-Device Identifier07640130415621
UDI-Public07640130415621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number367004
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01190985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1